What can cure liver failure caused by paracetamol?

Liver Disease. The answer to your question really depends on the extent of drug induced damage which can be determined by lever function tests or even a liver biopsy. By all means, stay off medications or compounds that are hepatotoxic such as alcohol. If the extent of your liver damage is not extensive your liver may be able to heal itself.L.

Related Questions

Can paracetamol cause liver failure?

Yes but. If taken more than the recommended dose. Protection can be gotten from taking n acetyl cysteine along with the paracetamol. Read more...

I am 5'7", 70 kg male. Taken 2g/day paracetamol for 18 days which I stopped on 31.08.16. Can this dose cause liver failure? LFT normal except sgpt 51.

No. Paracetamol / acetaminophen / "Tylenol" needs to be taken in a single large dose to cause liver trouble. It's the excess at one time that the liver cannot manage without producing a toxic metabolite. Your SGPT being up may just reflect whatever illness led you to take the medication in the first place. Read more...

Taken paracetamol 2g/day for 15 day up to 31.08.16. LFT normal except ALT 67 on 02.09.16. Now skin & eyes are yellow. Can it cause liver failure now?

The dosage. you indicate (500mgm 4x/day) would NOT generally cause LIVER failure...Sounds like you have HEPATITIS and this would include MANY possibilities including the most common HEPATITIS A.....IT IS TIME TO CUNSULT with YOUR HEALTHCARE PROVIDER! Hope this helps/Good Luck Dr Z. Read more...
See a GI ASAP - w/u. In your presenting hx there no evidence of jaundice on liver profile,. , High ALT possibly from Para. It is thought for Paracetemol to be safe in doses, up to 4 g per day in healthy adults. without underlying liver disease or ETOH ingestion, where dose >3 gms/Day, may be toxic.
Now you notice skin and eyes are yellow, Have you seen a MD ?.. It is important that you see a GI for Diagnostic w/u. Read more...

Doctors here answered taking 2g/day paracetamol for 18 days can't cause liver failure. Why eyes & skin yellow & I am unwell? LFT normal except ALT 67.

What's the bilirubin. When your liver function tests were taken, chances are your bilirubin was checked. If it's up, and that's why you're yellow, seek a cause. I wouldn't be surprised if you have mild Gilbert's and get jaundiced following viral illnesses or times when you may not be eating all that well. It's no big deal. Otherwise, seek the cause of your jaundice if it persists. Read more...
Ask the Drs. Exactly why did you take this med for 18 days? Various possible causes. "LFT normal except ALT" implies that bilirubin is normal. If bilirubin is normal you do not have jaundice. Are you SURE your sclerae [eyes] are yellow? Ask why ALT 67. Did you have a brief episode of liver malfunction which is now in recovery? Are you sick in any way? Were you sick? Ask your Drs to explain. Read more...
Alert- Para.>3 gms/d. Fulminant hepatic failure has been a well documented consequence of paracetamol overdose since its introduction, while short and long term use has been associated with elevation of liver enzymes, ALT in particular as a surrogate marker of liver injury is problematic as this enzyme fluctuates throughout the day in healthy individuals, in relation to exercise, concurrent intake of vitamins . Read more...

I have been told that I have liver failure after a paracetamol overdose how long will it take to kill me? I'm too embarrassed to ask my consultant

Ask for MELD score. Knowing your meld score may address your concern as to how badly damaged your liver may be and how urgently you need further intervention (e.g. Expectation of recovery with conservative treatment or proceed to liver transplantation). Best wishes for your recovery. Read more...